Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2019, 12:22 AM MDT for 6 counties in Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2019, 12:22 AM MDT (06:22 UTC)
- Expired
- Jul 7, 2019, 1:15 AM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Chase County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:30 AM MDT | TSTM WND GST 46 | 6 Ese Keystone, NE | MESONET STATION EW7246 KEYSTONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 9:52 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
180
WUUS53 KLBF 070622
SVRLBF
NEC005-029-085-101-111-135-070715-
/O.NEW.KLBF.SV.W.0142.190707T0622Z-190707T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
122 AM CDT Sun Jul 7 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Arthur County in west central Nebraska...
Perkins County in southwestern Nebraska...
Keith County in southwestern Nebraska...
Northern Chase County in southwestern Nebraska...
Western Lincoln County in southwestern Nebraska...
Northwestern Hayes County in southwestern Nebraska...
* Until 215 AM CDT/115 AM MDT/.
* At 121 AM CDT/1221 AM MDT/, severe thunderstorms were located along
a line extending from 14 miles north of Keystone to 6 miles north
of Madrid to near Venango, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ogallala, Imperial, Grant, Sutherland, Hershey, Paxton, Wallace,
Madrid, Venango, Elsie, Lamar, Dickens, Keystone, Kingsley Dam,
Sarben, Sutherland Reservoir, Roscoe, and Chase.
This includes the following highways...
Highway 61 between mile markers 41 and 115.
Highway 92 between mile markers 135 and 138.
Highway 97 between mile markers 5 and 9.
Interstate 80 in Nebraska between mile markers 125 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 10206 4084 10204 4103 10176 4147 10178
4142 10140 4140 10140 4140 10130 4129 10080
4070 10087 4049 10170
TIME...MOT...LOC 0621Z 291DEG 34KT 4141 10149 4094 10159 4081 10201
HAIL...0.75IN
WIND...60MPH
$$
ET1 follow-up statement
948
WWUS53 KLBF 070650
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
150 AM CDT Sun Jul 7 2019
NEC005-070659-
/O.CAN.KLBF.SV.W.0142.000000T0000Z-190707T0715Z/
Arthur NE-
150 AM CDT Sun Jul 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT/400 AM
MDT/ for southwestern and west central Nebraska.
LAT...LON 4056 10205 4070 10205 4082 10204 4101 10160
4139 10156 4140 10130 4129 10080 4070 10087
4049 10170
TIME...MOT...LOC 0649Z 293DEG 33KT 4132 10117 4082 10132 4068 10178
$$
NEC029-085-101-111-135-070715-
/O.CON.KLBF.SV.W.0142.000000T0000Z-190707T0715Z/
Perkins NE-Keith NE-Chase NE-Lincoln NE-Hayes NE-
150 AM CDT Sun Jul 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM
CDT/115 AM MDT/ FOR PERKINS...EASTERN KEITH...NORTHERN CHASE...
WESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES...
At 149 AM CDT/1249 AM MDT/, severe thunderstorms were located along a
line extending from 11 miles north of Sutherland to near Elsie to 11
miles south of Grant, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Imperial, Grant, Sutherland, Hershey, Paxton, Wallace, Madrid,
Venango, Elsie, Lamar, Dickens, Sarben, Sutherland Reservoir State
Recreation Area, Chase, O'Fallons, Wanamaker State Wildfire
Management Area, Somerset, Grainton, Brandon and Coker.
This includes the following highways...
Highway 61 between mile markers 41 and 75.
Highway 97 between mile markers 5 and 9.
Interstate 80 in Nebraska between mile markers 134 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 10205 4070 10205 4082 10204 4101 10160
4139 10156 4140 10130 4129 10080 4070 10087
4049 10170
TIME...MOT...LOC 0649Z 293DEG 33KT 4132 10117 4082 10132 4068 10178
HAIL...0.75IN
WIND...60MPH
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:18 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 6, 11:18 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1218 AM CDT Sun Jul 7 2019 .SHORT TERM...(This evening through Sunday night) Issued at 326 PM CDT Sat Jul 6 2019 Atmosphere again in recovery mode this afternoon in the wake of the latest MCS that crossed the area last night. A weak surface low is noted across north central Nebraska, with bands of stratocumulus clouds in areas of weak convergence across the region. An isolated weak thunderstorm could develop in one of those areas of weak convergence, but the better threat of thunderstorms will come later this evening and overnight. HRRR and several other Hi-Res HREF members organize thunderstorms into a small complex across the central and southern Panhandle early this evening. The storms then track east across portions of the southern Sandhills and southwest Nebraska late this evening and overnight. Some strong wind potential with the cluster as well as locally heavy rainfall. Will carry a swath of likely pops where the system is expected to track with 40 or less pops elsewhere. Similar set up on Sunday with southeast moist low-level flow aiding in destabilization across the western High Plains Sunday afternoon and evening. This should once again lead to scattered afternoon thunderstorm development, with the activity possibly moving into western Nebraska Sunday evening. Otherwise southeast winds will increase Sunday as pressure falls across the Western High Plains. Gusts up to 30 mph are possible across portions of the Sandhills and north central Nebraska. The increased wind will aid in better mixing with highs into the mid 80s across western Nebraska. .LONG TERM...(Monday through Saturday) Issued at 326 PM CDT Sat Jul 6 2019 The start of the upcoming week will be unsettled. Upper level ridging will be suppressed well south as an upper level trough moves east across the Central and Northern Plains. This will lead to an uptick in shower and thunderstorm chances Monday and Tuesday. By the middle and latter parts of the week, GEFS and ECMWF build upper level ridging into the four corners region and much of the Central and Southern Plains. This will spread a warm layer aloft across much of the region which will limit rain chances. Above normal temperatures are also expected, with highs climbing into the lower 90s by Friday and Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1218 AM CDT Sun Jul 7 2019 Numerous thunderstorms will move through wrn and ncntl Nebraska overnight and exit the region 10z-13z this morning. Scattered thunderstorms are possible this afternoon and this evening, mainly south of highway 20. Otherwise VFR is generally expected across western and north central Nebraska Sunday and Sunday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Jul 6, 2:57 PM MDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 357 PM CDT Sat Jul 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 357 PM CDT Sat Jul 6 2019 /257 PM MDT Sat Jul 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected once again across western Nebraska late this afternoon and evening. A few thunderstorms may be severe with large hail, frequent lightning, and gusty outflow wind. In addition, heavy rainfall will be possible, which may lead to localized flooding. The thunderstorms are expected to move east across the Sandhills and north central Nebraska this evening and overnight with the main impacts being heavy rainfall, frequent lightning and gusty outflow wind. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible across western and north central Nebraska Sunday through Tuesday. At this time, the threat of widespread severe thunderstorms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening for locations west of Highway 61. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 7, 12:04 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 AM CDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND GST 1 WSW KINGSLEY DAM 41.21N 101.67W
07/07/2019 M62 MPH KEITH NE MESONET
DAVIS WEATHER STATION.
&&
ETLocal storm report, Jul 7, 12:06 AM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 AM CDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 ENE BIG SPRINGS 41.07N 102.02W
07/07/2019 M54 MPH KEITH NE MESONET
UPR938
&&
JURGENSENLocal storm report, Jul 7, 12:10 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 AM CDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 9 S ARTHUR 41.45N 101.71W
07/07/2019 M39 MPH ARTHUR NE MESONET
MESONET STATION NB067 ARTHUR 8S.
&&Local storm report, Jul 7, 12:14 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 AM CDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 3 WSW OGALLALA 41.12N 101.77W
07/07/2019 M40 MPH KEITH NE AWOS
&&
JURGENSENSpecial weather statement, Jul 7, 12:18 AM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
1218 AM MDT Sun Jul 7 2019
NEZ004-094-070715-
Sheridan-Western Cherry-
1218 AM MDT Sun Jul 7 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHERRY
AND NORTHEASTERN SHERIDAN COUNTIES...
At 1217 AM MDT, strong thunderstorms were clustered 19 miles west of
Medicine Lake, or 23 miles southeast of Gordon, moving northeast at
35 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Merriman, Medicine Lake, Highway 61 crossing the Snake River, Eli,
Highway 61 Crossing The Niobrara River, Irwin, Intersection of
Highway 61 and Shadbolt Road, Indian Hill, Intersection of Highway 20
and Irwin Road, Shell Lake State Wildlife Management Area and
Bayonne.
This includes the following highways...
Highway 20 between mile markers 113 and 153.
Highway 61 between mile markers 195 and 231.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4255 10125 4246 10193 4292 10212 4300 10169
4299 10137
TIME...MOT...LOC 0617Z 243DEG 28KT 4265 10180
ETLocal storm report, Jul 7, 12:22 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
122 AM CDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 1 E BRULE 41.10N 101.86W
07/07/2019 M41 MPH KEITH NE MESONET
MESONET STATION UP108 BRULE 1E.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:07 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 53 min |
| Jul 6, 10:36 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 6, 10:52 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, Perkins | 53 min |
| Jul 6, 11:00 PM MDT | Special Weather Statement | LBF | Garden | 60 min |
| Jul 6, 11:04 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 56 min |
| Jul 6, 11:12 PM MDT | Special Weather Statement | LBF | Grant | 33 min |
| Jul 6, 11:16 PM MDT | Areal Flood Advisory | LBF | Arthur, Deuel, Garden, Keith | 3 hr |
| Jul 6, 11:39 PM MDT | Special Weather Statement | LBF | Sheridan | 36 min |
| Jul 6, 11:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Chase, Deuel, Garden, Keith, McPherson and 1 more | 61 min |
| Jul 6, 11:46 PM MDT | Areal Flood Advisory | LBF | Arthur, Garden, Grant, Sheridan | 3 hr |
| Jul 6, 11:51 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 54 min |
| Jul 7, 12:27 AM MDT | Areal Flood Advisory | LBF | Chase, Hayes, Lincoln, Perkins | 3 hr |
| Jul 7, 12:58 AM MDT | Areal Flood Warning | LBF | Perkins | 3 hr |
| Jul 7, 1:05 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln | 55 min |
| Jul 7, 1:20 AM MDT | Special Weather Statement | LBF | Cherry | 55 min |
| Jul 7, 1:39 AM MDT | Areal Flood Advisory | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Jul 7, 1:53 AM MDT | Special Weather Statement | LBF | Cherry | 22 min |
| Jul 7, 1:57 AM MDT | Special Weather Statement | LBF | Frontier | 63 min |
| Jul 7, 2:09 AM MDT | Special Weather Statement | LBF | Brown | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.